MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 11CM IQ KNIFE; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 11CM IQ KNIFE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 550025B107
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a surgical procedure, the knife/device broke.It was also reported there were no delays and no adverse consequences as a result of this event.No further information was provided.
 
Additional Manufacturer Narrative
H6; the reported product involved with this event was returned for evaluation and the reported failure of tip breakage was confirmed.The product was evaluated by product engineering who concluded that the fracture reported by the customer was caused by a fracture that initiated at a defect in the dish of the part.Based on this information, the manufacturing process can be ruled out.This defect was likely caused from contact with another surgical tool or metal device in the surgical site.The instructions for use(ifu) for the tips and sleeves contain the following indication for use; "tip and sleeve sets intended for soft tissue may be used in surgical procedures including neurosurgery, gastrointestinal and affiliated organ surgery, urological surgery, general surgery, gynecological surgery, thoracic surgery, laparoscopic surgery, and thoracoscopic surgery".
 
Event or Problem Description
It was reported that during a surgical procedure, the the knife/device broke.It was also reported there were no delays and no adverse consequences as a result of this event.No further information was provided.

Brand Name
11CM IQ KNIFE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10373842
Report Number0001811755-2020-02084
Device Sequence Number11513577
Product Code LFL
UDI-Device Identifier37613327422482
UDI-Public37613327422482
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550025B107
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1